Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 1, 2012, 6:28 PM EDT for Palm Beach County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 6:28 PM EDT (22:28 UTC)
- Expired
- Aug 1, 2012, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 10.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2549 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491
WWUS82 KMFL 012228
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
628 PM EDT WED AUG 1 2012
FLZ067-068-168-012315-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
628 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALM BEACH COUNTY
* UNTIL 715 PM EDT
* AT 626 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF ROYAL PALM BEACH...AND
MOVING NORTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
NORTH COUNTY AIRPORT...
PALM BEACH GARDENS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2666 8015 2672 8034 2696 8024 2696 8015
2698 8014 2698 8008 2696 8007 2693 8006
2684 8004
TIME...MOT...LOC 2228Z 208DEG 10KT 2676 8020
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:36 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 1, 4:36 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 436 PM EDT WED AUG 1 2012 .UPDATE...INCREASED POPS ACROSS A LARGE PORTION OF THE INTERIOR AND ALSO OVER THE SOUTHEAST METRO AREA TO ACCOUNT FOR CONVECTION THAT CONTINUES TO DEVELOP ALONG DEVELOPING SEA BREEZE AND MESOSCALE BOUNDARIES. ACTIVITY WILL SLOWLY DIMINISH BETWEEN 00Z- 02Z. && .PREV DISCUSSION... /ISSUED 230 PM EDT WED AUG 1 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY...THE LOCAL AREA WILL CONTINUE TO BE UNDER THE INFLUENCE OF TWO MAIN SYNOPTIC FEATURES. A MID LATITUDE TROUGH ACROSS NORTH FLORIDA AND THE ATLANTIC LOW LEVEL RIDGE TO THE EAST SOUTHEAST. THIS SHOULD CONTINUE TO YIELD A WEST SOUTHWEST FLOW ACROSS SOUTH FLORIDA...WHICH WILL RESULT IN AFTERNOON CONVECTIVE ACTIVITY BEING MORE FOCUS ACROSS INTERIOR AND EASTERN AREAS THROUGH THURSDAY. THE TROUGH SHOULD BEGIN TO LIFT GRADUALLY NORTH WHILE THE ATLANTIC RIDGE BUILDS BRIEFLY WESTWARD BY FRIDAY WITH A SHIFT IN THE AFTERNOON CONVECTIVE PATTERN TO MORE INLAND AREAS AND A RETURN OF LATE NIGHT/EARLY MORNING SHOWERS OVER EASTERN AREAS. LONG TERM...SATURDAY THROUGH WEDNESDAY...A TROPICAL WAVE CURRENTLY ACROSS HISPANIOLA AND THE CENTRAL CARIBBEAN SEA SHOULD APPROACH THE LOCAL ATLANTIC WATERS FRIDAY NIGHT AND MOVE THROUGH SOUTH FLORIDA SATURDAY. ALTHOUGH NOT MUCH CONVECTIVE ACTIVITY IS ASSOCIATED WITH THIS WAVE AT THIS TIME...SATELLITE IMAGES INDICATE A LARGE ENVELOPE OF MOISTURE ASSOCIATED WITH IT. MODELS BRING THIS MOISTURE ACROSS SOUTH FLORIDA...ESPECIALLY BEHIND THE WAVE AXIS ON SATURDAY WITH A SIGNIFICANT INCREASE IN THE SHOWER ACTIVITY THROUGH THE WEEKEND. A SECOND STRONGER TROPICAL DISTURBANCE COULD MOVE WESTWARD ACROSS THE CARIBBEAN THROUGH THE EARLY PART OF NEXT WEEK. LARGE UNCERTAINTY IS ASSOCIATED WITH THE FUTURE TRACK OF THIS SYSTEM AT THIS TIME...HOWEVER A FEW MODELS LOCATE THIS SYSTEM OVER THE WESTERN CARIBBEAN BY TUE/WED. AND IT IS UNCERTAIN WHETHER MOISTURE ASSOCIATED WITH THIS SYSTEM COULD HAVE ANY EFFECT OVER THE LOCAL AREA. THIS DISTURBANCE WILL CONTINUE TO BE MONITOR AS TIME PROGRESSES. MARINE...PLEASANT BOATING CONDITIONS SHOULD CONTINUE AT LEAST THROUGH FRIDAY. WINDS AND SEAS MAY INCREASE SLIGHTLY DURING THE WEEKEND AS THE TROPICAL WAVE MOVES WEST OF THE AREA. FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 89 78 89 / 10 20 20 30 FORT LAUDERDALE 80 89 79 89 / 10 20 20 30 MIAMI 79 91 77 90 / 10 20 20 30 NAPLES 76 91 75 91 / - 20 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...10/CD AVIATION/RADAR...10/CD
Hazardous weather outlook, Aug 1, 4:45 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 445 PM EDT WED AUG 1 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 021145- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 445 PM EDT WED AUG 1 2012 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, FOCUSED ACROSS THE INTERIOR AND EAST COAST THROUGH EARLY EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH GUSTY WINDS AROUND 60 MPH AND LARGE HAIL. WIND: GUSTY WINDS AROUND 60 MPH ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS THROUGH EARLY EVENING. HAIL: QUARTER SIZED HAIL IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THROUGH EARLY EVENING. FLOODING: SLOW STORM MOVEMENT WILL LEAD TO THE POSSIBILITY OF STREET FLOODING AT ISOLATED LOCALES THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY ACROSS THE INTERIOR. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 1, 5:24 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 524 PM EDT WED AUG 1 2012 FLZ067-068-071-072-168-012215- COASTAL PALM BEACH COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 524 PM EDT WED AUG 1 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 615 PM EDT * AT 521 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF CORAL SPRINGS...AND MOVING NORTH AT 15 MPH. * THE STORM WILL AFFECT... CORAL SPRINGS... COCONUT CREEK... PARKLAND... MISSION BAY... WHISPER WALK... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. A FUNNEL CLOUD HAS BEEN REPORTED WITH THESE STORMS AROUND THE MARGATE AREA. LAT...LON 2644 8033 2638 8011 2602 8027 2609 8051 TIME...MOT...LOC 2123Z 197DEG 13KT 2626 8033 10
Special weather statement, Aug 1, 5:29 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT WED AUG 1 2012
FLZ067-068-168-012215-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
529 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL PALM BEACH COUNTY
* UNTIL 615 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF VILLAGE OF GOLF...AND
MOVING NORTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
BOYNTON BEACH...
OCEAN RIDGE...
WELLINGTON...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS.
LAT...LON 2655 8004 2648 8005 2637 8011 2645 8036
2675 8022 2666 8003 2663 8003 2662 8004
2661 8003 2660 8004 2659 8003 2655 8003
TIME...MOT...LOC 2129Z 206DEG 7KT 2653 8015
10Local storm report, Aug 1, 5:35 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
535 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD 3 W TAMARAC 26.21N 80.32W
08/01/2012 BROWARD FL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A FUNNEL CLOUD 3 MILES WEST OF
MARGATE...WEST OF MCNABB ROAD.
&&
MJBLocal storm report, Aug 1, 5:40 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
540 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD 3 W TAMARAC 26.21N 80.32W
08/01/2012 BROWARD FL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A FUNNEL CLOUD 3 MILES WEST OF
TAMARAC...WEST OF MCNABB ROAD.
&&
MJBLocal storm report, Aug 1, 5:52 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
552 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST CORAL SPRINGS 26.27N 80.27W
08/01/2012 M40 MPH BROWARD FL BROADCAST MEDIA
&&
MJBSpecial weather statement, Aug 1, 6:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
628 PM EDT WED AUG 1 2012
FLZ067-068-168-012315-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
628 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALM BEACH COUNTY
* UNTIL 715 PM EDT
* AT 626 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF ROYAL PALM BEACH...AND
MOVING NORTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
NORTH COUNTY AIRPORT...
PALM BEACH GARDENS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2666 8015 2672 8034 2696 8024 2696 8015
2698 8014 2698 8008 2696 8007 2693 8006
2684 8004
TIME...MOT...LOC 2228Z 208DEG 10KT 2676 8020
10The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:38 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Aug 1, 4:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 59 min |
| Aug 1, 4:38 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 32 min |
| Aug 1, 4:54 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Aug 1, 5:24 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Aug 1, 5:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Aug 1, 5:32 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 43 min |
| Aug 1, 6:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 1, 6:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 19 min |
| Aug 1, 6:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 1, 6:38 PM EDT | Special Weather Statement | MFL | Glades | 52 min |
| Aug 1, 6:44 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 31 min |
| Aug 1, 7:06 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.